Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 502, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 13, 2012, 9:31 AM CDT for Choctaw County, Montgomery County, Webster County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2012, 9:31 AM CDT (14:31 UTC)
- Expired
- Aug 13, 2012, 10:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 123 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 9:40 AM CDT | TSTM WND DMG | 5 Se Duck Hill, MS | SEVERAL LARGE LIMBS OVER 3 INCHES IN DIAMETER DOWN ACROSS THE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614
WUUS54 KJAN 131431
SVRJAN
MSC019-097-155-131515-
/O.NEW.KJAN.SV.W.0502.120813T1431Z-120813T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT MON AUG 13 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
WESTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 1015 AM CDT
* AT 931 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WINONA MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KILMICHAEL BY 940 AM CDT...
SWEATMAN BY 945 AM CDT...
LODI BY 955 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3372 8945 3339 8933 3339 8965 3341 8966
3340 8971 3342 8972 3342 8975 3358 8976
3368 8954 3368 8951 3370 8951
TIME...MOT...LOC 1431Z 259DEG 20KT 3350 8966
$$
MRM1 follow-up statement
262
WWUS54 KJAN 131458
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CDT MON AUG 13 2012
MSC019-097-155-131515-
/O.CON.KJAN.SV.W.0502.000000T0000Z-120813T1515Z/
WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
958 AM CDT MON AUG 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR WEST CENTRAL CHOCTAW...CENTRAL MONTGOMERY AND SOUTHWESTERN
WEBSTER COUNTIES...
AT 958 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KILMICHAEL MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHWESTERN WEBSTER COUNTY AT 1010 AM CDT
RURAL EASTERN MONTGOMERY COUNTY AT 1010 AM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3364 8943 3339 8933 3339 8965 3341 8966
3341 8964 3343 8962 3360 8963 3363 8954
3364 8947
TIME...MOT...LOC 1458Z 259DEG 20KT 3347 8951
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:50 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 3:50 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 AM CDT MON AUG 13 2012 ...FEW STRONG TO SEVERE STORMS POSSIBLE NORTH TODAY... .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...AFTER A RATHER DRY WEEKEND...RAIN CHANCES RETURN TODAY. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A SHORTWAVE TROUGH AXIS OVER THE CENTRAL PLAINS THAT WILL SWING EAST ACROSS THE MS VALLEY AND TO THE OH/TN VALLEYS TODAY. THIS TROUGH WILL SUPPORT A SURFACE LOW NOTED OVER MISSOURI EARLY THIS MORNING THAT WILL TRACK TO THE SOUTHERN GREAT LAKES REGION BY TUESDAY MORNING. THE TRAILING COLD FRONT WILL APPROACH OUR NW ZONES BY THIS EVENING AND SLOWLY MOVE ACROSS OUR CWA TONIGHT AND TUESDAY. WAA AHEAD OF THE SYSTEM WILL INCREASE OVER OUR AREA TODAY AND BRING AN INCREASE OF DEEP MOISTURE BACK ACROSS OUR WHOLE CWA. A RATHER DRY AIRMASS WITH MID 60 DEW POINTS AND A PW BELOW AN INCH AND A HALF STILL RESIDED OVER THE NORTHEAST HALF OF OUR CWA EARLY THIS MORNING. BY AFTERNOON LOWER 70 DEW POINTS AND A PW CLOSER TO TWO INCHES IS EXPECTED TO BE BACK ACROSS THE CWA. LOCAL RADARS ALREADY SHOW SOME CONVECTION OVER OUR NW ZONES. HIRES MODELS INDICATE THIS ACTIVITY WILL GRADUALLY DISSIPATE THIS MORNING ALONG THE HIGHWAY 82 CORRIDOR AND ALLOW FOR HEATING BY AFTN. HIGHS WILL BE NEAR NORMAL IN THE LOWER 90S TODAY. THIS HEATING WILL CONTRIBUTE TO MLCAPES OF 2000-2500J/KG...6.5C MID-LEVEL LAPSE RATES AND VERTICAL TOTALS NEAR 27C OVER OUR DELTA REGION AHEAD OF THE FRONT. STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING MAINLY OVER THE DELTA REGION BUT ALSO ALONG THE HIGHWAY 82 CORRIDOR AND AS FAR SOUTH AS INTERSTATE 20. DAMAGING WIND GUSTS WILL BE THE MAIN RISK WITH NICKEL TO QUARTER SIZED HAIL SECONDARY. THERE WILL BE A NOTED DECREASE IN CONVECTION WITH THE LOSS OF DAYTIME HEATING AND THE EASTWARD SHIFT OF THE UPPER TROUGH AXIS BUT...ACTIVITY WILL BE POSSIBLE THOUGH THE NIGHT INTO TUESDAY AS THE COLD FRONT DRIFTS SOUTH THROUGH THE CWA. THE GFS IS FARTHEST SOUTH WITH THE FRONT TUESDAY AFTERNOON...BUT THE FRONT IS STILL EXPECTED TO STALL NEAR THE I-20 CORRIDOR BY TUESDAY EVENING. DAYTIME HEATING WILL CONTRIBUTE TO DEVELOPMENT OF STORMS ALONG AND SOUTH OF THE BOUNDARY TUESDAY. A FEW STRONG STORMS WILL BE POSSIBLE AT LEAST ACROSS OUR SOUTHEAST MOST ZONES TUESDAY AFTERNOON. NW FLOW ALOFT WILL REMAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT. MODELS INDICATE ANOTHER SHORTWAVE IN THE FLOW ALOFT AND THE DEVELOPMENT OF CONVECTION ALONG THE STALLED BOUNDARY UPSTREAM OF OUR CWA. WL CARRY GFS MOS POPS FOR NOW AS THE CONVECTION LOOKS TO HOLD OFF UNTIL WEDNESDAY. /22/ .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...PERIODS OF SHOWERS/TSTORMS EXPECTED WITH ACTIVITY LINGERING INTO PORTIONS OF THE OVERNIGHTS DURING THE LONG TERM. RAIN/TSTORM CHANCES GO UP FRIDAY AS AN APPROACHING COOL FRONT IMPACTS THE REGION. GOOD AGREEMENT AMONGST THE NWP SUITE THIS MORNING WITH LONG TERM CHARACTERIZED BY ERN CONUS TROUGHING /WITH SUBTLE EMBEDDED S/WV'S ACROSS LOWER MS VALLEY/ THAT WILL AID IN EXTENDING DIURNAL SHOWER/TSTORM ACTIVITY INTO OVRNGT HOURS. WEDNESDAY WILL BE A RECOVERY DAY AS SLY MOISTURE RETURN INFILTRATES NORTH ACROSS SW/W ZONES WHERE GREATEST POPS HAVE BEEN PLACED. ENHANCED ZONAL TO WNW FLOW WED INTO THURS ALONG WITH AN PROGGED EMBEDDED S/WV WILL ALLOW FOR SOME DIURNAL ACTIVITY (ALSO ASSOCIATED WITH A WEAK WARM FRONT MOVING NORTH) TO LINGER OVRNGT. AN ACTIVE SEA-BREEZE LOOKS ON TAP FOR THURS WITH PULSE AIRMASS TSTORMS EXPECTED DURING AFTN ACROSS THE REST OF THE REGION WITH SOME PSBL ENHANCEMENT OF STRENGTH/ LONGEVITY FROM A PROGGED S/WV PER GFS/EC. PWATS OF 1.8-2.0" WILL BE IN PLACE ACROSS ENTIRE REGION BY FRIDAY AS SFC LOW ACROSS OHIO RIVER VALLEY CREATES STRONG SLY FLOW. ATTENDANT COOL FRONT WILL APPROACH REGION BY FRI AFTN-FRI NGT, ALLOWING FOR GREATEST COVERAGE OF SHOWERS/TSTORMS OF THE PERIOD. LAPSE RATES/SHEAR/WIND FLOW APPEAR LOW AT THIS TIME FOR ANY ORGANIZED SEVERE RISK AND WILL KEEP LONG-TERM HWO CLEAR. TEMPS SHOULD BE COOLER FRI/SAT GIVEN GREATER CLOUD/RAIN COVERAGE WITH HIGHS IN UPPER 80S. DEPENDING OF COVERAGE, SOME AREAS MAY ONLY MAKE IT LOW TO MID 80S, WHICH WOULD BE 3-7F BELOW AVERAGE FOR MID AUGUST. EXPECT RAIN/TSTORMS TO CONTINUE THROUGH THE OVRNGT FRI INTO SAT AS FRONT SLOWLY SHIFTS SOUTH TOWARDS HWY-82/I-20 CORRIDOR. GFS NOT AS BULLISH IN BRINGING THE FRONT ALL THE WAY THROUGH WITH EC AGREEING. HAVE UPPED/EXTENDED POPS FORWARD IN TIME FOR SAT. ISO/SCT ACTIVITY COULD BE PSBL ALONG AND SOUTH OF I-20 SAT/SUN AFTNS BUT OVERALL PWATS COULD BE REDUCED TO 1.5-1.7" RANGE. MODELS DIVERGE SUN/MON WITH EC BEING MORE AMPLIFIED WITH ANOTHER S/WV TROUGH DROPPING DOWN ON THE BACK SIDE OF THE ERN CONUS L/WV TROUGH AND PUSHES THE AFOREMENTIONED FRONT THROUGH BY MON/MON NGT. NOT HIGHLY CONFIDENT ON THIS SOLUTION AND PLACE MORE WEIGHT TOWARDS GFS TO AND WAIT FOR A SOLID TREND. FOR FORECAST ELEMENTS...MAV POPS WERE UPPED 10-20% FRIDAY AND EXTENDING FORWARD IN TIME INTO SAT MRNG WITH THE SLOWER/NEARLY STALLING FRONT. LOWS WERE TWEAKED UPWARD AS DEWPOINTS INCREASE WHILE UNDER BLANKET OF NOCTURNAL CLOUDS. MEXMOS HIGHS WERE GENERALLY ACCEPTED WITH SOME MINOR TWEAKS DOWN ON FRIDAY. /ALLEN/ && .AVIATION...VFR CONDITIONS WERE BEING OBSERVED AT ALL TAF SITES THROUGH 08Z AND VFR CONDITIONS WILL PREVAIL THIS MORNING. PATCHY AREAS OF EARLY MORNING MVFR CATEGORY FOG WL BE POSSIBLE THOUGH...SE AT MEI AND HBG. AN UNSEASONABLY STRONG SHORTWAVE TROUGH WILL MOVE ACROSS THE FORECAST AREA TODAY AND SUPPORT A COLD FRONT THAT WILL MOVE NEAR GLH BY 03Z TUE. THE RISK FOR TSTMS WILL INCREASE TODAY AHEAD OF THE FRONT...DURING THE MORNING AT GLH/GWO AND MAINLY IN THE AFTERNOON FOR JAN/GTR/MEI/HBG. THIS ACTIVITY WILL CONTINUE THIS EVENING AS THE COLD FRONT SLOWLY DROPS INTO THE AREA. THIS FRONT IS EXPECTED TO BE OVER THE CENTRAL PORTIONS OF THE AREA BY 18Z TUE AND STALL ACROSS THE SOUTH BY 00Z WED. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 72 90 70 / 53 31 21 9 MERIDIAN 92 72 91 69 / 52 51 45 12 VICKSBURG 92 70 90 68 / 50 26 17 6 HATTIESBURG 94 75 93 71 / 37 34 49 13 NATCHEZ 91 73 89 70 / 44 26 20 7 GREENVILLE 93 69 88 68 / 60 26 8 8 GREENWOOD 92 70 88 66 / 60 28 11 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/ALLEN/22
Hazardous weather outlook, Aug 13, 5:14 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 514 AM CDT MON AUG 13 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>050-141015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- 514 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING IN THE DELTA AND THEN AGAIN GENERALLY NORTH OF INTERSTATE 20 THIS AFTERNOON AND EVENING. WIND GUSTS OF 50 TO 60 MPH AND NICKEL TO QUARTER SIZED HAIL WILL BE POSSIBLE. THE STORMS WILL DEVELOP AHEAD OF A SHORTWAVE AND APPROACHING COLD FRONT. THE ACTIVITY IS EXPECTED TO WEAKEN IN INTENSITY AS THE EVENING PROGRESSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ023>026-MSZ051>066-072>074-141015- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 514 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TUESDAY ALONG AND SOUTH OF THE COLD FRONT THAT IS EXPECTED TO STALL JUST SOUTH OF THE INTERSTATE 20 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 13, 7:12 AM CDT, 2 hours 19 minutes before
MSZ018-019-131310-
SUNFLOWER MS-BOLIVAR MS-
712 AM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 AM CDT MON AUG 13 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 26 MILES NORTH OF DEESON TO 19 MILES NORTHWEST
OF GUNNISON AT 712 AM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3399 9065 3398 9044 3381 9044 3382 9106
3387 9108 3393 9102 3397 9110 3400 9101
3396 9098 3402 9099 3403 9090 3409 9088
3409 9092 3412 9096 3412 9095 3413 9066
TIME...MOT...LOC 1212Z 287DEG 32KT 3439 9092 3408 9121
MMESpecial weather statement, Aug 13, 8:25 AM CDT, 1 hour 6 minutes before
MSZ025-131355-
LEFLORE MS-
825 AM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
825 AM CDT MON AUG 13 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 19 MILES NORTHWEST OF MINTER CITY TO 16 MILES WEST
OF SUNNYSIDE AT 825 AM CDT...MOVING EAST AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LEFLORE COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3378 9017 3376 9019 3375 9028 3372 9031
3370 9027 3374 9024 3373 9021 3372 9013
3368 9013 3366 9011 3356 9011 3358 9045
3381 9045 3382 9020
TIME...MOT...LOC 1325Z 272DEG 26KT 3396 9050 3364 9056
MRMSpecial weather statement, Aug 13, 8:56 AM CDT, 35 minutes before
ARZ075-LAZ008-009-015-016-023>025-MSZ034-040-041-131425-
CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-TENSAS LA-RICHLAND LA-
FRANKLIN LA-EAST CARROLL LA-CATAHOULA LA-MADISON LA-WEST CARROLL LA-
856 AM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
856 AM CDT MON AUG 13 2012
A LINE OF DEVELOPING STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO
40 MPH WINDS WAS LOCATED FROM 8 MILES NORTHEAST OF WAYSIDE TO
MANGHAM AT 854 AM CDT...MOVING SOUTHEAST AT 25 MPH.
PEOPLE IN NORTHWESTERN ISSAQUENA...NORTHWESTERN SHARKEY...WASHINGTON
AND SOUTHEASTERN CHICOT COUNTIES...AND WEST CARROLL...WESTERN
MADISON...EXTREME NORTHEASTERN CATAHOULA...EAST CARROLL...FRANKLIN...
EASTERN RICHLAND AND NORTHWESTERN TENSAS PARISHES SHOULD MONITOR
THESE DEVELOPING STORMS CLOSELY.
LAT...LON 3344 9098 3331 9076 3327 9076 3327 9073
3191 9160 3207 9193 3210 9188 3216 9190
3217 9194
TIME...MOT...LOC 1354Z 303DEG 22KT 3335 9092 3227 9175
MRMSpecial weather statement, Aug 13, 8:59 AM CDT, 32 minutes before
MSZ018-131430-
BOLIVAR MS-
859 AM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
859 AM CDT MON AUG 13 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
AS WELL AS 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES WEST OF
DEESON TO LAMONT AT 858 AM CDT...MOVING EAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN BOLIVAR COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3410 9065 3362 9066 3361 9077 3353 9077
3353 9110 3377 9102 3379 9099 3380 9101
3402 9094 3404 9089 3409 9088 3409 9092
3410 9091
TIME...MOT...LOC 1358Z 270DEG 22KT 3402 9082 3355 9098
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:12 AM CDT | Special Weather Statement | JAN | Bolivar | 58 min |
| Aug 13, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 59 min |
| Aug 13, 8:09 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 66 min |
| Aug 13, 8:25 AM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| Aug 13, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Leflore | 54 min |
| Aug 13, 8:50 AM CDT | Flash Flood Warning | JAN | Bolivar | 63 min |
| Aug 13, 8:56 AM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Aug 13, 8:59 AM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| Aug 13, 9:04 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 41 min |
| Aug 13, 9:25 AM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 48 min |
| Aug 13, 10:15 AM CDT | Special Weather Statement | JAN | Attala | 40 min |
| Aug 13, 10:26 AM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Aug 13, 10:28 AM CDT | Special Weather Statement | JAN | Oktibbeha | 32 min |
| Aug 13, 10:31 AM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 29 min |
| Aug 13, 11:06 AM CDT | Special Weather Statement | JAN | Lowndes, Noxubee, Winston | 29 min |
| Aug 13, 11:22 AM CDT | Special Weather Statement | JAN | Neshoba | 43 min |
| Aug 13, 11:24 AM CDT | Special Weather Statement | JAN | Kemper, Noxubee | 41 min |
| Aug 13, 11:55 AM CDT | Special Weather Statement | JAN | Kemper, Lauderdale, Newton | 40 min |
| Aug 13, 12:21 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton | 39 min |
| Aug 13, 1:01 PM CDT | Special Weather Statement | JAN | Lauderdale | 39 min |
| Aug 13, 1:43 PM CDT | Special Weather Statement | JAN | Clarke | 42 min |
| Aug 13, 3:02 PM CDT | Special Weather Statement | JAN | Bolivar | 48 min |
| Aug 13, 4:18 PM CDT | Special Weather Statement | JAN | Bolivar | 52 min |
| Aug 13, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Aug 13, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 46 min |
| Aug 13, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 65 min |
| Aug 13, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore | 44 min |
| Aug 13, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 52 min |
| Aug 13, 6:03 PM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 117 min |
| Aug 13, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 52 min |
| Aug 13, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore | 50 min |
| Aug 13, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 60 min |
| Aug 13, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.